Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 6:31 PM EDT for Irwin County, Tift County, Turner County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 17, 2015, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Irwin County, GA, Tift County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 105 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:50 PM EDT | TSTM WND DMG | 4 W Sunsweet, GA | TREE DOWN RESULTING IN A POWER OUTAGE IN NORTHWEST TIFT COUNTY IN THE AREA OF LITTLE RIVER ROAD |
| Jun 17, 7:05 PM EDT | TSTM WND DMG | Sycamore, GA | TREE DOWN CAUSING A POWER OUTAGE IN SYCAMORE |
| Jun 17, 7:10 PM EDT | TSTM WND DMG | Amboy, GA | AT LEAST 7 TREES DOWN ACROSS RURAL TURNER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS52 KTAE 172231
SVRTAE
GAC155-277-287-172315-
/O.NEW.KTAE.SV.W.0145.150617T2231Z-150617T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 715 PM EDT
* AT 631 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF ASHBURN...AND
MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHBURN...TY TY...WORTH...SYCAMORE...IRWINVILLE AIRPORT...SIBLEY...
IRWINVILLE...DAKOTA...INAHA...CHULA...HOBBY...AMBOY...FIVE
POINTS...COVERDALE...TURNER CO AIRPORT...SUNSWEET AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3175 8343 3161 8334 3146 8366 3149 8365
3157 8365 3157 8367 3159 8367 3160 8370
3162 8371 3163 8380 3179 8380 3181 8377
3180 8361 3185 8361 3185 8358
TIME...MOT...LOC 2231Z 126DEG 16KT 3163 8354
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:09 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 4:09 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT WED JUN 17 2015
.NEAR TERM [THROUGH TONIGHT]...
LOCAL RADAR IMAGERY SHOWS STORMS HAVE BEGUN TO KICK OFF TODAY
WITH THE HIGHEST COVERAGE IN NORTH FLORIDA AND SOUTH CENTRAL
GEORGIA. THE 12Z MORNING SOUNDING SHOWED IMPRESSIVE MID-LEVEL
LAPSE RATES AND WITH SURFACE TEMPERATURES PEAKING IN THE UPPER 90S
TO AROUND 100 TODAY, INSTABILITY OVER THE AREA IS QUITE HIGH. WITH
THIS ENVIRONMENT, THE SEA-BREEZE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON COULD BE CAPABLE OF PRODUCING DAMAGING WINDS. IN
ADDITION, BETWEEN THE HIGH TEMPERATURES AND HUMIDITY, HEAT INDICES
WILL BE UNCOMFORTABLY HIGH, IN THE 106-110 RANGE. THE HEAT
ADVISORY CONTINUES OVER SOUTHWEST GEORGIA AND THE FLORIDA BIG
BEND.
AFTER THE SUN SETS, WINDS WILL BEGIN TO CALM AND THE SEA-BREEZE
STORMS WILL BEGIN TO DISSIPATE, THOUGH THUNDERSTORMS FROM THE EAST
COAST SEA-BREEZE MAY LAST INTO THE EARLY EVENING HOURS OVER SOME
OF OUR EASTERN ZONES. TEMPERATURES WILL DIP TO THE LOW TO MID
70S OVERNIGHT.
.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...
MAXIMUM HEIGHTS IN THE UPPER RIDGE WILL REMAIN JUST EAST OF THE
AREA THROUGH THIS PERIOD WITH THE SURFACE RIDGE AXIS HOLDING
SOUTH OF THE AREA ACROSS THE GULF OF MEXICO. THE REMNANTS OF BILL
WILL TRACK TO THE MISSOURI AREA BY FRIDAY NIGHT WITH NO IMPACT TO
OUR AREA. INSTEAD, THE DEEP RIDGING WILL MAINTAIN WELL ABOVE
NORMAL TEMPERATURES. HIGHS ON THURSDAY WILL ONCE AGAIN REACH THE
UPPER 90S WITH THE CENTURY MARK LIKELY IN A FEW SPOTS LIKE ALBANY
AND VALDOSTA. MAXIMUM HEAT INDICES WILL GENERALLY BE BETWEEN 105
AND 108 DEGREES, JUST SHY OF ADVISORY THRESHOLDS. TEMPS ON FRIDAY
WILL JUST BE A COUPLE OF DEGREES LOWER, BUT STILL PLENTY HOT. POPS
BE IN THE 30-40% RANGE AWAY FROM THE COAST ON THURSDAY AND DROP
OFF SLIGHTLY FOR FRIDAY. WITH VERY HIGH LEVELS OF INSTABILITY IN
PLACE, WE WILL CONTINUE TO SEE A THREAT FOR ISOLATED STRONG TO
SEVERE STORMS.
.LONG TERM [SATURDAY THROUGH WEDNESDAY]...
THE UPPER RIDGE WILL BE SUPPRESSED SOUTHWARD AS THE SHORT WAVE
TROUGH REMNANT OF BILL TRACKS FROM THE OHIO VALLEY TO THE EAST
COAST THIS WEEKEND. HOWEVER, THIS WILL GIVE US ONLY THE SLIGHTEST
RELIEF FROM THE ONGOING HEAT WAVE AS ANOTHER UPPER RIDGE WILL
BECOME ESTABLISHED OVER THE AREA ONCE AGAIN BY TUESDAY AND
WEDNESDAY. THIS PATTERN WILL RESULT IN BELOW CLIMO POPS GENERALLY
IN THE 20-30% RANGE WITH ABOVE NORMAL TEMPERATURES. EXPECT DAYTIME
HIGHS TO BE IN THE MID 90S ON SATURDAY, BUT THEN INCH BACK TO THE
UPPER 90S AFTER THAT. 100-DEGREE TEMPS WILL BE POSSIBLE IN A FEW
SPOTS. IT WILL NOT BE SURPRISING IF HEAT ADVISORY CRITERIA IS MET
ON A FEW DAYS NEXT WEEK. OVERNIGHT LOWS WILL GENERALLY BE IN THE
MID 70S.
&&
.AVIATION...
[THROUGH 18Z THURSDAY] SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
THIS AFTERNOON AND EVENING IN THE TRI-STATE AREA, SO CONTINUED
VCTS AT ALL TERMINALS EXCEPT ECP. MVFR VSBYS ARE POSSIBLE AGAIN
EARLY THURSDAY MORNING AT ECP AND VLD.
&&
.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE WATERS FOR THE NEXT
SEVERAL DAYS. THIS WILL MAINTAIN GENERALLY ONSHORE FLOW WITH
INCREASED WIND SPEEDS NEARSHORE IN THE AFTERNOON SEA BREEZE.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED FOR THE NEXT SEVERAL DAYS.
PATCHY FOG IS POSSIBLE AROUND SUNRISE THURSDAY NEAR THE COAST.
&&
.HYDROLOGY...
A TYPICAL SUMMERTIME PATTERN WITH DAILY AFTERNOON THUNDERSTORMS
WILL KEEP CHANCES OF RAIN IN THE FORECAST FOR THE NEXT WEEK.
COVERAGE WILL BE SCATTERED HOWEVER, SO NO WIDESPREAD FLOODING IS
EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 99 73 97 74 / 20 30 20 30 10
PANAMA CITY 77 90 76 89 76 / 10 20 10 10 10
DOTHAN 72 98 74 96 73 / 20 40 20 20 10
ALBANY 74 100 74 98 74 / 20 40 30 20 10
VALDOSTA 73 100 73 97 73 / 20 30 30 30 20
CROSS CITY 74 97 74 95 73 / 20 30 20 20 20
APALACHICOLA 77 93 76 91 76 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
LIBERTY-MADISON.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
BAY.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jun 17, 12:52 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 SW HOPEWELL 30.33N 83.50W
06/16/2015 MADISON FL UTILITY COMPANY
A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
OUTAGE.
&&
DVDLocal storm report, Jun 17, 4:00 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG STOCKTON 30.94N 83.00W
06/17/2015 LANIER GA 911 CALL CENTER
2 TREES BLOWN DOWN IN STOCKTON
&&
DVDLocal storm report, Jun 17, 4:34 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SE HAMBURG 30.54N 83.48W
06/17/2015 MADISON FL 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF LITTLE CAT ROAD AND FARM
CENTER ROAD
0429 PM TSTM WND DMG 3 WSW HAMBURG 30.55N 83.57W
06/17/2015 MADISON FL 911 CALL CENTER
TREE DOWN ON LOVETT ROAD
&&
DVDLocal storm report, Jun 17, 5:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG BOSTON 30.79N 83.79W
06/17/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 84.
0530 PM TSTM WND DMG 2 W FIVE POINTS 30.88N 83.83W
06/17/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ONCOFFEE ROAD NEAR PATTON SPEEDWAY.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:43 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 14 hr |
| Jun 17, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 22 min |
| Jun 17, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Brooks | 43 min |
| Jun 17, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 48 min |
| Jun 17, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 42 min |
| Jun 17, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 55 min |
| Jun 17, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 54 min |
| Jun 17, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Turner, Worth | 65 min |
| Jun 17, 7:20 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 40 min |
| Jun 17, 7:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.